MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION MEE-2000A; EVOKED RESPONSE ELECTRIC STIMULATOR

NIHON KOHDEN CORPORATION MEE-2000A; EVOKED RESPONSE ELECTRIC STIMULATOR
Model Number MEE-2000A
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the stimulator had failed during a procedure.The customer swapped the stimulator out with a different stimulator from another machine and that system worked.At the end of the case, the customer tried another protocol with the stimulator used during the procedure that failed and again it did not work.No patient harm was reported.The customer is returning the stimulator js-201b to nihon kohden and received a replacement.The mee system measures and displays electric, auditory, and visual evoked potentials (ep), electroencephalograms (eeg), and electromyographs (emg).The device that this report is for is the js-201b serial number (b)(6).Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following fields contain no information (ni), as attempts to obtain information were made, but not provided: a2 - a6, b6 - b7.Attempt # 1: 01/31/2024 emailed the customer via microsoft outlook for all information in the ni list above: no reply was received.Attempt # 2: 02/06/2024 emailed the customer via microsoft outlook for all information in the ni list above: no reply was received.Attempt # 3: 02/14/2024 emailed the customer via microsoft outlook for all information in the ni list above: no reply was received.Additional device information: d10 concomitant medical device: the following device(s) were used in conjunction with the mee-2000a: model #:js-201b, serial #: (b)(6), device manufacturer data: 01/24/2022, unique identifier (udi) #: (b)(4).
 
Event or Problem Description
The customer reported that the stimulator had failed during a procedure.The customer swapped the stimulator out with a different stimulator from another machine and that system worked.At the end of the case, the customer tried another protocol with the stimulator used during the procedure that failed and again it did not work.No patient harm was reported.The customer is returning the stimulator js-201b to nihon kohden and received a replacement.The mee system measures and displays electric, auditory, and visual evoked potentials (ep), electroencephalograms (eeg), and electromyographs (emg).
 
Additional Manufacturer Narrative
The customer reported that the stimulator had failed during a procedure.The customer swapped the stimulator out with a different stimulator from another machine and that system worked.At the end of the case, the customer tried another protocol with the stimulator used during the procedure that failed and again it did not work.No patient harm was reported.The customer is returning the stimulator js-201b to nihon kohden and received a replacement.The mee system measures and displays electric, auditory, and visual evoked potentials (ep), electroencephalograms (eeg), and electromyographs (emg).The device that this report is for is the concomitant medical device js-201b serial number (b)(6).Root cause investigation: nk received the complaint device on 03/01/2024.The device was evaluated on 03/05/2024 and the complaint was duplicated when using the stim pod cable that arrived with the js-201b unit.The cable connection became loose when the cable was moved, and the stim would fail the mee-2000 check utility program.The js-201b was tested with a good stim pod cable and the js-201b was found to function properly and be in good condition.The stim pod cable was found to be defective due to wear at the plug-in end and was transferred to scrap.Based on the device evaluation, the cause of the issue was physical damage to the stim pod cable.Physical damage can occur through user mishandling such as applying excessive force when inserting or removing the cable, inserting/removing the cable at an angle, or pulling the cable out without pressing the lock release tabs.The mee-2000 operator's manual includes instructions for properly connecting and removing the stim pod cable.Review of the customer's complaint history shows that similar complaints did not result in patient harm.Nk will continue to monitor and trend similar complaints.Additional device information: d10 concomitant medical device: the following device(s) were used in conjunction with the mee-2000a: model #:js-201b serial #: (b)(6) device manufacturer data: 01/24/2022 unique identifier (udi) #: (b)(4).
 
Event or Problem Description

Brand Name
MEE-2000A
Common Device Name
EVOKED RESPONSE ELECTRIC STIMULATOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key18722445
Report Number8030229-2024-04125
Device Sequence Number14904272
Product Code GWF
UDI-Device Identifier04931921118054
UDI-Public04931921118054
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEE-2000A
Device Catalogue NumberMEE-2000A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8 HIGH STIM, 2 LOW STIM OUTPUT (A-POD) PN JS-201B.; 8 HIGH STIM, 2 LOW STIM OUTPUT (A-POD) PN JS-201B.
Patient SexUnknown